MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE; BIOPSY INSTRUMENT
Model Number EV14
Medical Device Problem Codes Difficult to Remove (1528); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 12/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound-guided breast biopsy procedure through normal density tissue, while removing the needle from the coaxial which is leaved in place in order to place breast tissue marker, the needle allegedly did not came free from the coaxial.A coaxial needle was used.It was further reported that a foreign object was noticed to be stuck in the distal end of the tip of the cutter of the needle which would have stopped it from coming through the coaxial.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one elevation breast biopsy probe was returned for evaluation.On visual evaluation, the device appeared to have residue throughout.And it was sample tank base was secured to the probe cover insert, and the sample tank basket was noted to be returned.And it was noted that there was an unknown foreign like object at the tip of the needle.Based on ftir, it was noted that the liquid organic material and small diameter shaft as foreign material.And the liquid organic material showed good correlation with fatty acid and alcohol, and the small diameter shaft showed good correlation with polypropylene.Therefore, the investigation for the reported foreign material is confirmed as the material was noted within this device.However, the investigation for the reported difficult to remove is kept as inconclusive as the functional testing was not performed.One electronic photo was provided for review.Photo shows the needle of the device where it shows the tip of the needle has some material stick to it.The material seemed like the plastic material.Therefore, based on the photo review, the reported failure foreign material can be confirmed.However, based on the photo review, the reported failure difficult to remove could not be confirmed.Based on the sample evaluation and photo analysis, the reported foreign material is confirmed, and the reported difficult to remove is kept as inconclusive.A definitive root cause for the alleged difficult to remove and foreign material could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 12/2025), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound-guided breast biopsy procedure through normal density tissue, while removing the needle from the coaxial which is leaved in place in order to place breast tissue marker, the needle allegedly did not came free from the coaxial.It was further reported that a foreign object was noticed to be stuck in the distal end of the tip of the cutter of the needle which would have stopped it from coming through the coaxial.There was no reported patient injury.

Brand Name
ELEVATION PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
FERROSAN MEDICAL DEVICES SP. Z.O.O.
ul. koksowa 3
70-031 szczecin
PL  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16829853
Report Number2020394-2023-00299
Device Sequence Number1931627
Product Code KNW
UDI-Device Identifier00801741182396
UDI-Public(01)00801741182396
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEV14
Device Catalogue NumberEV14
Device Lot Number91017721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale